MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)

C.R. BARD, INC. (BASD) -3006260740 POWERPICC; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Model Number N/A
Medical Device Problem Codes Material Frayed (1262); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The device has not been received by the manufacturer for evaluation.Each event reported to bd is evaluated and investigated in accordance with our complaint investigation procedures.The investigation process includes, but is not limited to, evaluation of the event details provided by the complaint facility, a review of complaint history, manufacturing records and risk document where applicable, and an evaluation of the subject device when available to identify potential contributing factors.
 
Event or Problem Description
It was reported picc line inserted over the wire.When the wire was trying to be removed, it would not come out.New wire was inserted through second port.Stuck wire and picc removed and new picc line inserted.No apparent harm reached patient.No other information was provided.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a stuck guidewire is confirmed.The reported event was caused by a kink in the guidewire; however, the exact cause of the kink is unknown.The product returned for evaluation was one 5fr dl powerpicc catheter with a guidewire threaded through it.A gross visual inspection of the returned unit found that the catheter had a kink present just distal of the molded joint and the guidewire flexible tip was bent such that it retained an arced shape.The guidewire was removed from the catheter and microscopically inspected.Dried biological material was observed throughout the guidewire.This may have contributed to difficulty threading the guidewire through the catheter.No misaligned guidewire coils were identified.The combination of deformation and usage residues suggested that resistance during attempted use likely contributed to the damage; however, it could not be determined if any additional factors also contributed.Therefore, the root cause remains unknown.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
POWERPICC
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky garcia
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key21649570
Report Number3006260740-2025-01637
Device Sequence Number7424493
Product Code LJS
UDI-Device Identifier00801741027925
UDI-Public(01)00801741027925(11)240610(17)271231(10)REJS0112
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K051672
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number3275135
Device Lot NumberREJS0112
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2025
Supplement Date Received by Manufacturer06/10/2025
Initial Report FDA Received Date03/19/2025
Supplement Report FDA Received Date06/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown